It is currently Mon Aug 21, 2017 8:35 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Fri May 18, 2012 1:14 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 21, 2010 3:53 pm
Posts: 7
Hey, I'm posting again cuz no one replied to my last one... so hopefully someone will help this time. I'm not exactly new to subs.. I've taken them in the past for IV heroin use and Oxy before that.. I've never had an issue with suboxone before but now I'm not sure if I'm on the right dose and my doctor is not very helpful so I'm going to give a quick rundown of my history and hopefully someone can help me..

Basically I started using oxy 5 years ago... was smoking/snorting 30mg-120mg daily and quit on my own after a few months. I ended up relapsing because of insomnia issues after a few months and it got much worse. It ended up to a point where I was only smoking them and would smoke anywhere from 300-400mg a day. I'd also smoked heroin a couple times at this point but couldn't stand the taste. After going on a trip to Hawaii to visit my b/f and going through extreme w/d after running out of pills I got on Methadone. I started at 30mg, worked my way up to 50mg where I was stable and then started tapering. Once I got down to 28mg I switched to Suboxone. I stabilized at 6mg and started tapering immediately because I could only afford to take it for one month. I tried to jump off of 2mg because at the time I was getting a bunch of b/s from doctors saying I'd have no withdrawals and at that point in my life I knew nothing about subs so that was a failure. I actually ended up getting back on oxy, tapering on that, and then detoxing... but once again the insomnia thing started getting to me after a few weeks. At the time my b/f and I were out of town for work and had a coworker staying with us who I didn't know was also an addict until we were already staying with him. We really couldn't get another room because we couldn't afford it so I just tried to deal... until one night we went out looking for some pot and he ended up getting some H. I relapsed in the worst way possible by shooting up. I absolutely loved it and everything went to hell from there. After I'd had enough and my b/f contracted hep c.. we both got subs on the street and got clean... We started at 2 or 3 mg. and slowly tapered over the following months. After I dropped off I took benzos for a month to help w/d symptoms and actually ended up being really successful with my sobriety for about 8 months..... until I relapsed again. Started smoking h and then back to IV... using probably a $150 a day. I really wanted to get clean again so I left town to go live with my dad and brother.. started cutting back and got down to about a $40 bag a day before finding a doctor and starting suboxone induction.

Now here's my problem... I started subs on Apr. 18th and I stabilized (or thought I had) at 16mg. in the beginning. I felt fine for two weeks but was running out of my script so I had to go see my doc again. I was about to lose my insurance (which only covered my script) so she suggested I start cutting my dose back already to save me money which I wasn't really comfortable doing but I decided to trust her. She wanted me to cut down to 12mg. I tried but started feeling w/d symptoms starting around 4pm everyday so after a few days I went back up to 16mg cuz I figured I wasn't ready to cut back yet. But now I'm having the same problem at 16 and even 20mg and I don't know what to do. I read a few other topics on here about this kind of thing and I really do think it's w/d symptoms.. my pupils seem enlarged and I'm having leg cramps, a little anxiety, headaches, and kind of that empty sick feeling in my stomach. Am I at too high of a dose... not high enough??? My doctor told me to try one in the morning and one at night but when I take just one in the morning I don't feel good all day and I'd rather take my dose all at once. That was the only advice she had for me.. so if you have some advice/suggestions please let me know asap.. I'd really appreciate it. This is really stressful and I just want to feel stable again. And thank you for taking the time to read my history... I know I said it would be short so thanks for the patience.


Top
 Profile  
 
 Post subject:
PostPosted: Mon May 21, 2012 10:38 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'm sorry that no one has yet answered your post, but I'm guessing that no one quite knew how to answer your question(s).

Going from 16 mg to 12 mg - both of which are quite comfortably over the ~4 mg ceiling - shouldn't NORMALLY cause one to suffer withdrawals. BUT that doesn't mean it's impossible. Your metabolism could be uniquely fast - it is known to happen.

Have you told your doctor that you felt withdrawals when you dropped your dose from 16 to 12? Just be honest and with any luck your doc will listen to your needs.

With regard to losing your insurance, you could ask your doctor if s/he has any slots open for the Patient Assistance Program. It's through the manufacturer and each doctor is allowed 3 of their patients to be on it. It covers a years of medication for those uninsured patients accepted into the program. Your doctor will assist you in filling out the paperwork (assuming they have a slot open).

I hope this helps and I'm sorry I can't give your more specific advise.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon May 21, 2012 2:37 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 21, 2010 3:53 pm
Posts: 7
Yes, I have told my doctor everything and she hasn't been very helpful... she just seems like she wants to keep increasing my dose but I did get some pretty good advice from someone who had a problem very similar to mine. I was told not to increase my dose and to just stick with it to see if I level out and that I probably wasn't feeling well because I've jumped around on my doses so much.. So far I'm feeling better so hopefully all is well now. Also, I read about the Patient Assistance Program and called my doctor's office and it seemed like they didn't know anything about it so I called the program number and I have an app on the way so hopefully I can get that figured out as well. But thank you very much for your help and taking the time to get back to me. It's much appreciated!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group